Alert archive / Maryland / Wind Advisories in 2018

Wind Advisory 1, NWS Baltimore/Washington

January 4, 201813 counties in Maryland; Berkeley County, Jefferson County, Morgan County, West Virginia; 10 counties in Virginia

NWS Baltimore/Washington issued this wind advisory at Jan 4, 2018, 12:47 PM EST for 13 counties in Maryland; Berkeley County, Jefferson County, Morgan County, West Virginia; 10 counties in Virginia. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jan 4, 2018, 12:47 PM EST (17:47 UTC)
Expired
Jan 4, 2018, 6:12 PM EST
In force
5 hr
Issued by
NWS Baltimore/Washington
All 26 counties

Anne Arundel County, MD, Baltimore County, MD, Calvert County, MD, Carroll County, MD, Charles County, MD, City of Baltimore, MD, Frederick County, MD, Harford County, MD, Howard County, MD, Montgomery County, MD, Prince George's County, MD, Saint Mary's County, MD, Washington County, MD, Arlington County, VA, City of Alexandria, VA, City of Fairfax, VA, City of Falls Church, VA, City of Winchester, VA, Clarke County, VA, Fairfax County, VA, Fauquier County, VA, Frederick County, VA, Loudoun County, VA, Berkeley County, WV, Jefferson County, WV, Morgan County, WV

The radar

The Sterling radar (KLWX), 22 km from the middle of the area, began a volume at 17:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 5.8 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2018-01-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2018-01-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -223 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1010 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
-223 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

316 
WWUS71 KLWX 041747
NPWLWX

URGENT - WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
1247 PM EST Thu Jan 4 2018


DCZ001-MDZ003-004-503-504-VAZ028-031-052>054-501-505-506-
WVZ051>053-050000-
/O.NEW.KLWX.WI.Y.0001.180104T1747Z-180105T0000Z/
District of Columbia-Washington-Frederick MD-Northwest Montgomery-
Central and Southeast Montgomery-Frederick VA-Clarke-
Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Northern Fauquier-
Western Loudoun-Eastern Loudoun-Morgan-Berkeley-Jefferson-
Including the cities of Washington, Hagerstown, Frederick, 
Ballenger Creek, Germantown, Damascus, Bethesda, Rockville, 
Gaithersburg, Silver Spring, Winchester, Berryville, Dale City, 
Manassas, Woodbridge, Lake Ridge, Montclair, Reston, Herndon, 
Annandale, Centreville, Chantilly, McLean, Franconia, Arlington, 
Alexandria, Warrenton, Purcellville, Leesburg, Ashburn, Sterling,
Paw Paw, Martinsburg, Charles Town, and Shepherdstown
1247 PM EST Thu Jan 4 2018

...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

The National Weather Service in Baltimore MD/Washington has
issued a Wind Advisory, which is in effect until 7 PM EST this
evening.

* TIMING...Through this afternoon.

* WINDS...Northwest 20 to 25 mph with gusts up to 50 mph.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 45 to 55 mph are expected.
Winds this strong can make driving difficult, especially for high
profile vehicles.

&&

$$
2 follow-up statements
123 
WWUS71 KLWX 041922
NPWLWX

URGENT - WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
222 PM EST Thu Jan 4 2018


MDZ005-006-011-013-014-016>018-505>508-050000-
/O.EXA.KLWX.WI.Y.0001.000000T0000Z-180105T0000Z/
Carroll-Northern Baltimore-Southern Baltimore-Prince Georges-
Anne Arundel-Charles-St. Marys-Calvert-Northwest Howard-
Central and Southeast Howard-Northwest Harford-Southeast Harford-
Including the cities of Eldersburg, Westminster, Reisterstown, 
Cockeysville, Baltimore, Bowie, Suitland-Silver Hill, Clinton, 
College Park, Greenbelt, Laurel, Camp Springs, Glen Burnie, 
Annapolis, Severn, South Gate, Severna Park, Arnold, Odenton, 
St. Charles, Waldorf, Lexington Park, California, 
Chesapeake Beach, Huntingtown, Dunkirk, North Beach, Lusby, 
Prince Frederick, Lisbon, Columbia, Ellicott City, Jarrettsville,
and Aberdeen
222 PM EST Thu Jan 4 2018

...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

The National Weather Service in Baltimore MD/Washington has
issued a Wind Advisory, which is in effect until 7 PM EST this
evening.

* TIMING...Through this afternoon.

* WINDS...Northwest 20 to 25 mph with gusts up to 50 mph.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 45 to 55 mph are expected.
Winds this strong can make driving difficult, especially for high
profile vehicles.

&&

$$

DCZ001-MDZ003-004-503-504-VAZ028-031-052>054-501-505-506-
WVZ051>053-050000-
/O.CON.KLWX.WI.Y.0001.000000T0000Z-180105T0000Z/
District of Columbia-Washington-Frederick MD-Northwest Montgomery-
Central and Southeast Montgomery-Frederick VA-Clarke-
Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Northern Fauquier-
Western Loudoun-Eastern Loudoun-Morgan-Berkeley-Jefferson-
Including the cities of Washington, Hagerstown, Frederick, 
Ballenger Creek, Germantown, Damascus, Bethesda, Rockville, 
Gaithersburg, Silver Spring, Winchester, Berryville, Dale City, 
Manassas, Woodbridge, Lake Ridge, Montclair, Reston, Herndon, 
Annandale, Centreville, Chantilly, McLean, Franconia, Arlington, 
Alexandria, Warrenton, Purcellville, Leesburg, Ashburn, Sterling,
Paw Paw, Martinsburg, Charles Town, and Shepherdstown
222 PM EST Thu Jan 4 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* TIMING...Through this afternoon.

* WINDS...Northwest 20 to 25 mph with gusts up to 50 mph.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 45 to 55 mph are expected.
Winds this strong can make driving difficult, especially for high
profile vehicles.

&&

$$
340 
WWUS71 KLWX 042312
NPWLWX

URGENT - WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
612 PM EST Thu Jan 4 2018


DCZ001-MDZ003>006-011-013-014-016>018-503>508-VAZ028-031-052>054-
501-505-506-WVZ051>053-050015-
/O.CAN.KLWX.WI.Y.0001.000000T0000Z-180105T0000Z/
District of Columbia-Washington-Frederick MD-Carroll-
Northern Baltimore-Southern Baltimore-Prince Georges-Anne Arundel-
Charles-St. Marys-Calvert-Northwest Montgomery-
Central and Southeast Montgomery-Northwest Howard-
Central and Southeast Howard-Northwest Harford-Southeast Harford-
Frederick VA-Clarke-Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Northern Fauquier-
Western Loudoun-Eastern Loudoun-Morgan-Berkeley-Jefferson-
Including the cities of Washington, Hagerstown, Frederick, 
Ballenger Creek, Eldersburg, Westminster, Reisterstown, 
Cockeysville, Baltimore, Bowie, Suitland-Silver Hill, Clinton, 
College Park, Greenbelt, Laurel, Camp Springs, Glen Burnie, 
Annapolis, Severn, South Gate, Severna Park, Arnold, Odenton, 
St. Charles, Waldorf, Lexington Park, California, 
Chesapeake Beach, Huntingtown, Dunkirk, North Beach, Lusby, 
Prince Frederick, Germantown, Damascus, Bethesda, Rockville, 
Gaithersburg, Silver Spring, Lisbon, Columbia, Ellicott City, 
Jarrettsville, Aberdeen, Winchester, Berryville, Dale City, 
Manassas, Woodbridge, Lake Ridge, Montclair, Reston, Herndon, 
Annandale, Centreville, Chantilly, McLean, Franconia, Arlington, 
Alexandria, Warrenton, Purcellville, Leesburg, Ashburn, Sterling,
Paw Paw, Martinsburg, Charles Town, and Shepherdstown
612 PM EST Thu Jan 4 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Baltimore MD/Washington has
cancelled the Wind Advisory.

Winds are still gusty across the area, with numerous gusts between
30 to 40 mph anticipated through the evening. However, the threat
of damaging wind gusts has ended.

$$

HTS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this wind advisory went out at Jan 4, 10:25 AM EST, 2 hours 22 minutes earlier.

Area forecast discussion, Jan 4, 10:25 AM EST, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
1025 AM EST Thu Jan 4 2018

.SYNOPSIS...
Rapidly strengthening low pressure is passing east of the
region this morning before moving well off to the northeast this
afternoon. Arctic high pressure rebuilds tonight through the
weekend before moving offshore Monday. Low pressure and a cold
front will pass through Monday night into Tuesday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Latest analysis shows very strong low pressure off the Mid-
Atlantic coast this morning. This can be seen via the comma head
signature in the satellite imagery. Arctic high pressure is
building over the northern Plains.

The low will continue to intensify as it moves up the Mid-
Atlantic coast during the remainder of the morning and well off
to our north and east this afternoon. Light snow has redeveloped
over parts of the region where it had previuosly ended, but at
this point expect this snow to mostly be nuisance variety. Will
probably let the winter weather advisory expire at 11AM, though
might extend it a couple hours to cover the lingering light
snow. Additional accumulations should generally be less than a
half inch.

Winds have increased significantly this morning as the low
continues to intensify. A strong pressure gradient between the
Arctic high to over the Plains and the low moving away from our
area will continue to cause gusty northwest winds. Frequent
gusts of 30 to 40 mph are expected today with even higher gusts
around 45 to 50 mph along the ridge tops. The strong northwest
winds will usher in bitterly cold air. Note temps in single
digits and below zero upstream. Max temps will remain in the 20s
for most areas with single digits and teens for the mountains.
Will continue with the wind chill advisory for the ridge tops of
the Blue Ridge and Potomac Highlands today and mention gusts
around 50 mph as well. Am still mulling over potential wind
advisory for the lower elevations for this afternoon, but with
limited sunshine, am not sure the mixing will be efficient
enough to bring the biggest gusts to the surface.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
Arctic high pressure will slowly build toward the area tonight
through Saturday night. A strong gradient ahead of the high will
continue to cause gusty northwest winds tonight through Friday.
Min temps tonight will drop into the single digits for most
areas and below zero on the ridges. The combination of gusty
winds and very cold air temps will cause wind chills to drop
well below zero for most areas. A Wind Chill Advisory is in
effect for the entire area tonight through Friday
morning...except for the ridge tops of the Blue Ridge Mountains
and Allegheny Highlands where a Wind Chill Warning is in effect.

Blustery and bitterly cold conditions will continue Friday
afternoon through Saturday night as well. A Wind Chill Watch is
in effect for the ridge tops of the Blue Ridge and Allegheny
Highlands and a Wind Chill Advisory will likely be needed for
the rest of the area. Max temps will be in the teens and lower
20s Friday and Saturday with min temps in the single digits and
below zero Friday night and Saturday night.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Arctic high pressure will be directly overhead to start the day
Sunday, leading to a very cold morning. This will slide offshore
during the day, allowing for light southerly flow to develop.
850mb temperatures increase markedly during the day (near
-2C), but lack of boundary layer mixing will likely limit
surface temperature response. Have shown highs in the 20s to
around 30F.

The next system will then push eastward Sunday night and Monday
with southwest flow intensifying aloft. This will bring
increased chances for precipitation Monday and Monday night.
While temperature profiles are expected to modify, the low
levels may remain cold enough for mixed precipitation, and with
ground temperatures that will be quite cold leading into the
event, will have to watch for potential ice concerns.

The system will pass eastward with high pressure moving back
overhead by Wednesday. Temperatures moderate upward near
climatological normals for early to mid next week.

&&

.AVIATION /15Z THURSDAY THROUGH MONDAY/...
Lingering light snow will continue for the next few hours,
mostly above IFR, though instances of IFR may occur through 18Z.
Otherwise, VFR with gusty northwest winds through Friday.
Frequent gusts around 30 to 35 knots are expected through this
evening. Gusts around 20 to 30 knots are expected later tonight
through Saturday. Winds will diminish some Saturday night.

VFR expected for Sunday/Sunday night. Potential for sub-VFR
conditions increases Monday and Monday night with mixed
precipitation possible.

&&

.MARINE...
Strong low pressure passing by to the east this morning and
will move well off to the northeast this afternoon. Arctic high
pressure will approach from the northwest tonight through
Saturday night. Gusty northwest winds are expected ahead of the
high. A Gale Warning is in effect for the waters Friday. A
Small Craft Advisory will likely be needed for the waters Friday
night through Saturday night.

Sub-SCA winds expected on Sunday with high pressure overhead.
Winds will increase Sunday night and Monday ahead of an
approaching low pressure system. SCA may be needed.

&&

.TIDES/COASTAL FLOODING...
Strong northwest winds will cause tidal blowout through Friday.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...Wind Chill Advisory from 10 PM this evening to noon EST Friday
     for DCZ001.
     Winter Weather Advisory until 11 AM EST this morning for
     DCZ001.
MD...Wind Chill Watch from Friday afternoon through Saturday
     morning for MDZ501.
     Wind Chill Warning from 6 PM this evening to noon EST Friday
     for MDZ501.
     Wind Chill Advisory until 6 PM EST this evening for MDZ501.
     Wind Chill Advisory from 10 PM this evening to noon EST Friday
     for MDZ003>006-011-013-014-016>018-502>508.
     Winter Weather Advisory until 11 AM EST this morning for
     MDZ004>006-011-013-014-016-503>508.
     Winter Storm Warning until 11 AM EST this morning for MDZ017-
     018.
VA...Wind Chill Watch from Friday afternoon through Saturday
     morning for VAZ503-504-507-508.
     Wind Chill Warning from 6 PM this evening to noon EST Friday
     for VAZ503-504-507-508.
     Wind Chill Advisory until 6 PM EST this evening for VAZ503-504-
     507-508.
     Wind Chill Advisory from 10 PM this evening to noon EST Friday
     for VAZ025>031-036>040-050>057-501-502-505-506.
     Winter Weather Advisory until 11 AM EST this morning for
     VAZ052>057-502-506.
WV...Wind Chill Watch from Friday afternoon through Saturday
     morning for WVZ501-503-505-506.
     Wind Chill Warning from 6 PM this evening to noon EST Friday
     for WVZ501-503-505-506.
     Wind Chill Advisory until 6 PM EST this evening for WVZ501-503-
     505-506.
     Wind Chill Advisory from 10 PM this evening to noon EST Friday
     for WVZ050>053-055-502-504.
MARINE...Gale Warning until 6 PM EST Friday for ANZ530>543.

&&

SYNOPSIS...BJL/RCM
NEAR TERM...BJL/RCM
SHORT TERM...BJL/RCM
LONG TERM...MM
AVIATION...BJL/MM/RCM
MARINE...BJL/MM/RCM
TIDES/COASTAL FLOODING...BJL
Hazardous weather outlook, Jan 4, 10:42 AM EST, 2 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
1042 AM EST Thu Jan 4 2018

ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-051545-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Southern Baltimore-Prince Georges-
Anne Arundel-Charles-St. Marys-Calvert-Southeast Harford-
Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
1042 AM EST Thu Jan 4 2018

This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and adjacent counties in
central Maryland and northern Virginia as well as the District of
Columbia.

.DAY ONE...Today and Tonight

Winter Storm Warnings are in effect for St Marys and Calvert
Counties until 1 pm. Winter Weather Advisories are in effect for
all other locations in the outlook area until 1 pm. Snow will
stick on paved surfaces, causing hazardous conditions.

A Wind Chill Advisory is in effect for the entire outlook area
beginning at 10 pm late this evening.

A Gale Warning is in effect for the waters through tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

The Wind Chill Advisory continues through Friday morning. Sub-
zero wind chills which could cause hypothermia and frostbite are
also possible Friday afternoon through Saturday morning.
Additional Wind Chill Advisories will likely be required.

A Gale Warning is in effect for the waters Friday.

There is a slight winter storm threat Monday. If the threat
materializes, it could cause travel disruptions.

.SPOTTER INFORMATION STATEMENT...

Spotters are asked to report hazardous weather using standard
operating procedures.

MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-051545-
Washington-Frederick MD-Carroll-Northern Baltimore-
Extreme Western Allegany-Central and Eastern Allegany-
Northwest Montgomery-Central and Southeast Montgomery-
Northwest Howard-Central and Southeast Howard-Northwest Harford-
Augusta-Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-
Nelson-Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Highland-
Eastern Highland-Western Loudoun-Eastern Loudoun-
Northern Virginia Blue Ridge-Central Virginia Blue Ridge-
Hampshire-Morgan-Berkeley-Jefferson-Hardy-Western Grant-
Eastern Grant-Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
1042 AM EST Thu Jan 4 2018

This Hazardous Weather Outlook is for eastern West Virginia,
northern and central Virginia, and central and western Maryland
with the exception of Garrett County.

.DAY ONE...Today and Tonight

A Winter Weather Advisory is in effect for the far northern and
western suburbs of Baltimore and Washington DC in north-central
Maryland and northern Virginia until 1 pm.

A Wind Chill Advisory is in effect for the ridge tops of the Blue
Ridge Mountains and Allegheny Highlands until 6 pm this evening. A
Wind Chill Warning is in effect for these areas tonight. A Wind
Chill Advisory is in effect for the rest of the area beginning at
10 pm late this evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

The Wind Chill Warning and Advisory continues through Friday
morning.

Sub-zero wind chills which could cause hypothermia and frostbite
are possible Friday afternoon through Saturday morning. A Wind
Chill Watch is in effect for the ridge tops of the Blue Ridge and
Allegheny Highlands during this time. A Wind Chill Advisory will
likely be needed for the rest of the outlook area as well.

There is a slight winter storm threat Monday. If the threat
materializes, it could cause travel disruptions.

.SPOTTER INFORMATION STATEMENT...

Spotters are asked to report hazardous weather using standard
operating procedures.

In the hours before

Local storm report, Jan 4, 11:42 AM EST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1142 AM EST THU JAN 04 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     SNOW             SE PIMLICO              39.36N  76.67W
01/04/2018  M0.5 INCH        BALTIMORE CITY     MD   TRAINED SPOTTER

&&

EVENT NUMBER LWX1800161

DH
Local storm report, Jan 4, 11:43 AM EST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1143 AM EST THU JAN 04 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1141 AM     SNOW             2 W CALLAWAY            38.24N  76.56W
01/04/2018  M6.1 INCH        ST. MARYS          MD   TRAINED SPOTTER

&&

EVENT NUMBER LWX1800162

DH
Local storm report, Jan 4, 12:14 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1214 PM EST THU JAN 04 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1207 PM     SNOW             ELKRIDGE                39.20N  76.75W
01/04/2018  M1.2 INCH        HOWARD             MD   NWS EMPLOYEE

&&

EVENT NUMBER LWX1800163

DH
Local storm report, Jan 4, 12:26 PM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1226 PM EST THU JAN 04 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1226 PM     SNOW             LA PLATA                38.53N  76.98W
01/04/2018  M2.5 INCH        CHARLES            MD   TRAINED SPOTTER

&&

EVENT NUMBER LWX1800164

KLW
Local storm report, Jan 4, 12:28 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1228 PM EST THU JAN 04 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 AM     SNOW             1 W DALE CITY           38.65N  77.37W
01/04/2018  M0.9 INCH        PRINCE WILLIAM     VA   TRAINED SPOTTER

&&

EVENT NUMBER LWX1800165

DH
Local storm report, Jan 4, 12:41 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1241 PM EST THU JAN 04 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     SNOW             3 WSW PLUM POINT        38.60N  76.55W
01/04/2018  M3.6 INCH        CALVERT            MD   TRAINED SPOTTER

&&

EVENT NUMBER LWX1800166

DH

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 12:07 AM ESTWinter Storm WarningLWXCalvert, Saint Mary's14 hr
Jan 4, 3:36 AM ESTWind Chill WatchLWXAllegany24 hr
Jan 4, 3:36 AM ESTWind Chill WarningLWXAllegany56 hr
Jan 4, 3:36 AM ESTWind Chill AdvisoryLWXAllegany, Anne Arundel, Baltimore, Calvert, Carroll, Charles and 8 more32 hr

Nearby

Wind Advisories in Maryland, 2018Wind Advisories in Virginia, 2018Wind Advisories in West Virginia, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.